I’m coming in to see you tomorrow but wanted to ask you what you thought of this. Last 2 days my throat has been a little sore and it’s around the back left side of my tongue. This morning I woke up to see a film on my tongue that looks a lot like this: http://healthytonguesecrets.com/wp-content/uploads/2010/08/thrush1.jpg
What should I do? I didn’t have my probiotics for a day and a half, maybe that caused it. I’ll be calling my doctor shortly.
I get to see these types of tongues frequently. Unfortunately it is all too common with antibiotics. One thing to remember is that it is very difficult to have thrush unless you have fungal overgrowth throughout the system. There are many good intestinal yeast killers which, will lower the load.
For your mouth specifically:
- You can take an oral anti-fungal from you MD
- You can get an anti-thrush anti-fungal from you doctor
- You can get a a strong liquid natural probiotic (health food store) and hold it in you mouth as long as possible.
- Good quality kephir or yoghurt will help some. Drink the kefir about 3-4 ounces at a time. Hold it in your mouth and then swallow. Repeat every 1/2 hour or so.
Good intestinal anti-fungals (may taste too bad to use orally) are Grapefruit seed extract, capryllic acid, undecyclenic acid. I have a list of about 20 of them, but these are top notch.
Butter, ghee and coconut oil are also anti-fungal. Increase probiotics up to about 6 times per day. Don’t take them within 1.5 hours of the antibiotics.
See you tomorrow.
John Nieters, DAOM, L.Ac.
Doctor of Acupuncture and Oriental Medicine